Aa
A
A
A
Close
General Health Community
8.99k Members
Avatar universal

Phlebitis and Vein Disappearing

Hi,

Last July I was passing a Kidney Stone and the doctors put an IV in my right arm at the base of the bicep. About 3-4 inches of the vein got swollen and hard for 2 or 3 months, and I was told I had Phlebitis. Now it has been 8 months, and that vein has completely disappeared on my bicep, when it used to be a very pronounced vein. If I press on my arm where the vein is, it's like it is in there, but about the size of a needle, and very hard. I am wondering if my vein will ever recover and turn back to normal.

Thanks
1 Responses
144586 tn?1284666164
There is a big missing piece to this story. Certain antibiotics are corrosive and may destroy a vein if the concentration is too high or they are run in at too fast a rate. This appears to be what happened with your medial entecubital. A simple IV with D5W or saline can do no harm. Get a copy of the nurses records.

You have a problem where the hospital staff is treating you like a mushroom. Keeping you in the dark and feeding you you-know-what.
Have an Answer?
Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
80052 tn?1550343332
way off the beaten track!, BC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.